Alert archive / Kansas / Red Flag Warnings in 2010
Red Flag Warning 13, NWS Wichita, KS
NWS Wichita, KS issued this red flag warning at Nov 28, 2010, 3:33 AM CST for 26 counties in Kansas. It took effect at Nov 28, 2010, 11:00 AM CST. It was in force for 7 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Nov 28, 2010, 3:33 AM CST (09:33 UTC)
- In effect from
- Nov 28, 2010, 11:00 AM CST
- Expired
- Nov 28, 2010, 6:00 PM CST
- In force
- 7 hr
- Issued by
- NWS Wichita, KS
All 26 counties
Allen County, KS, Barton County, KS, Butler County, KS, Chase County, KS, Chautauqua County, KS, Cowley County, KS, Elk County, KS, Ellsworth County, KS, Greenwood County, KS, Harper County, KS, Harvey County, KS, Kingman County, KS, Labette County, KS, Lincoln County, KS, Marion County, KS, McPherson County, KS, Montgomery County, KS, Neosho County, KS, Reno County, KS, Rice County, KS, Russell County, KS, Saline County, KS, Sedgwick County, KS, Sumner County, KS, Wilson County, KS, Woodson County, KS
The radar
The Wichita radar (KICT), 45 km from the middle of the area, began a volume at 09:32 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Lamont, OK (KLMN), launched 00:00Z, 9.6 hours before the alert went out and 149 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2917 m above ground
- 0-6 km bulk shear
- 34 kt
- 0-1 km storm-relative helicity
- 71 m²/s²
- 0-3 km storm-relative helicity
- 178 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
244 WWUS83 KICT 280933 RFWICT URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE WICHITA KS 333 AM CST SUN NOV 28 2010 ...POTENTIAL FOR CRITICAL FIRE WEATHER CONDITIONS TODAY... .THE COMBINATION OF DRY AIR AND VERY STRONG SOUTH WINDS ALONG WITH DRY GRASSLANDS...WILL RESULT IN EXTREME FIRE DANGER LEVELS TODAY ACROSS MUCH OF THE REGION. KSZ032-033-047>053-067>071-082-083-091>095-098-099-290000- /O.UPG.KICT.FW.A.0006.101128T1800Z-101129T0000Z/ /O.NEW.KICT.FW.W.0013.101128T1700Z-101129T0000Z/ RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-RICE-MCPHERSON-MARION- CHASE-RENO-HARVEY-BUTLER-GREENWOOD-WOODSON-KINGMAN-SEDGWICK- HARPER-SUMNER-COWLEY-ELK-WILSON-CHAUTAUQUA-MONTGOMERY- 333 AM CST SUN NOV 28 2010 ...RED FLAG WARNING IN EFFECT FROM 11 AM THIS MORNING TO 6 PM CST THIS EVENING FOR EXTREME GRASSLAND FIRE DANGER FOR FIRE WEATHER ZONES 032...033...047...048...049...050...051...052...053...067... 068...069...070...071...082...083...091...092...093...094...095... 098 AND 099... THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM 11 AM THIS MORNING TO 6 PM CST THIS EVENING. THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT. * TIMING...OF EXTREME FIRE WEATHER CONDITIONS WILL OCCUR FROM LATE THIS MORNING THROUGH THE AFTERNOON HOURS. * EXTREME GRASSLAND FIRE DANGER...IS FORECAST. * WINDS...WILL BE VERY STRONG AND OUT OF THE SOUTH AT 30 TO 35 MPH WITH GUSTS OF 45 TO 50 MPH. * IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY AND BECOME IMPOSSIBLE TO CONTROL. OUTDOOR BURNING SHOULD BE AVOIDED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE FIELD OF THIS FIRE WEATHER PRODUCT. && $$ KSZ072-096-100-290000- /O.NEW.KICT.FW.W.0013.101128T1700Z-101129T0000Z/ ALLEN-NEOSHO-LABETTE- 333 AM CST SUN NOV 28 2010 ...RED FLAG WARNING IN EFFECT FROM 11 AM THIS MORNING TO 6 PM CST THIS EVENING FOR EXTREME GRASSLAND FIRE DANGER FOR FIRE WEATHER ZONES 072...096 AND 100... THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM 11 AM THIS MORNING TO 6 PM CST THIS EVENING. * TIMING...OF EXTREME FIRE WEATHER CONDITIONS WILL OCCUR FROM LATE THIS MORNING THROUGH THE AFTERNOON HOURS. * EXTREME GRASSLAND FIRE DANGER...IS FORECAST. * WINDS...WILL BE VERY STRONG AND OUT OF THE SOUTH AT 25 TO 35 MPH WITH GUSTS OF 45 MPH. * IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY AND BECOME IMPOSSIBLE TO CONTROL. OUTDOOR BURNING SHOULD BE AVOIDED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE FIELD OF THIS FIRE WEATHER PRODUCT. && $$ JMC
3 follow-up statements
828 WWUS83 KICT 281640 RFWICT URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE WICHITA KS 1040 AM CST SUN NOV 28 2010 ...CRITICAL FIRE WEATHER CONDITIONS EXPECTED TODAY... .THE COMBINATION OF DRY AIR...VERY STRONG SOUTH WINDS AND DRY GRASSLANDS WILL RESULT IN EXTREME GRASSLAND FIRE DANGER LEVELS TODAY ACROSS MUCH OF CENTRAL AND EASTERN KANSAS. OUTDOOR BURNING SHOULD BE AVOIDED! KSZ032-033-047>053-067>072-082-083-091>096-098>100-290000- /O.CON.KICT.FW.W.0013.101128T1700Z-101129T0000Z/ RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-RICE-MCPHERSON-MARION- CHASE-RENO-HARVEY-BUTLER-GREENWOOD-WOODSON-ALLEN-KINGMAN-SEDGWICK- HARPER-SUMNER-COWLEY-ELK-WILSON-NEOSHO-CHAUTAUQUA-MONTGOMERY- LABETTE- 1040 AM CST SUN NOV 28 2010 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 6 PM CST THIS EVENING FOR EXTREME GRASSLAND FIRE DANGER FOR FIRE WEATHER ZONES 072... 096 AND 100... * TIMING...EXTREME GRASSLAND FIRE WEATHER CONDITIONS WILL CONTINUE INTO THE EVENING HOURS. * WINDS WILL BE VERY STRONG OUT OF THE SOUTH AT 25 TO 35 MPH...WITH GUSTS OF 40 TO 50 MPH. * MINIMUM AFTERNOON RELATIVE HUMIDITIES WILL DROP INTO THE 20S PERCENT. * IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY AND BECOME IMPOSSIBLE TO CONTROL. OUTDOOR BURNING SHOULD BE AVOIDED! PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE FIELD OF THIS FIRE WEATHER PRODUCT. && $$ ADK
909 WWUS83 KICT 282114 RFWICT URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE WICHITA KS 314 PM CST SUN NOV 28 2010 ...CRITICAL FIRE WEATHER CONDITIONS WILL CONTINUE INTO THE EVENING... .THE COMBINATION OF DRY AIR...VERY STRONG SOUTH WINDS AND DRY GRASSLANDS WILL RESULT IN EXTREME GRASSLAND FIRE DANGER LEVELS INTO THE EVENING ACROSS MUCH OF CENTRAL AND EASTERN KANSAS. OUTDOOR BURNING SHOULD BE AVOIDED! KSZ032-033-047>053-067>072-082-083-091>096-098>100-290000- /O.CON.KICT.FW.W.0013.000000T0000Z-101129T0000Z/ RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-RICE-MCPHERSON-MARION- CHASE-RENO-HARVEY-BUTLER-GREENWOOD-WOODSON-ALLEN-KINGMAN-SEDGWICK- HARPER-SUMNER-COWLEY-ELK-WILSON-NEOSHO-CHAUTAUQUA-MONTGOMERY- LABETTE- 314 PM CST SUN NOV 28 2010 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 6 PM CST THIS EVENING FOR EXTREME GRASSLAND FIRE DANGER FOR FIRE WEATHER ZONES 072... 096 AND 100... * TIMING...EXTREME GRASSLAND FIRE WEATHER CONDITIONS WILL CONTINUE INTO THE EVENING HOURS. * WINDS WILL BE VERY STRONG OUT OF THE SOUTH AT 25 TO 35 MPH... WITH GUSTS OF 40 TO 50 MPH. * MINIMUM AFTERNOON RELATIVE HUMIDITIES WILL DROP INTO THE 20S PERCENT. * IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY AND BECOME IMPOSSIBLE TO CONTROL. OUTDOOR BURNING SHOULD BE AVOIDED! PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE FIELD OF THIS FIRE WEATHER PRODUCT. && $$ KRC
633 WWUS83 KICT 282354 RFWICT URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE WICHITA KS 554 PM CST SUN NOV 28 2010 KSZ032-033-047>053-067>072-082-083-091>096-098>100-290100- /O.EXP.KICT.FW.W.0013.000000T0000Z-101129T0000Z/ RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-RICE-MCPHERSON-MARION- CHASE-RENO-HARVEY-BUTLER-GREENWOOD-WOODSON-ALLEN-KINGMAN-SEDGWICK- HARPER-SUMNER-COWLEY-ELK-WILSON-NEOSHO-CHAUTAUQUA-MONTGOMERY- LABETTE- 554 PM CST SUN NOV 28 2010 ...RED FLAG WARNING WILL EXPIRE AT 6 PM CST THIS EVENING... THE RED FLAG WARNING WILL EXPIRE AT 6 PM CST THIS EVENING. THIS INCLUDES THE FOLLOWING FIRE WEATHER ZONES... IN KANSAS...32...33...47...48...49...50...51...52...53 ...67...68...69...70...71...72...82...83...91...92 ...93...94...95...96...98...99...100. SOUTH WINDS HAVE DECREASED OVER THE LAST HOUR WHICH HAS ALLOWED THE FIRE DANGER TO FALL BELOW RED FLAG WARNING CRITERIA. THEREFORE THE RED FLAG WARNING WILL BE ALLOWED TO EXPIRE AT 6 PM. $$ LAWSON
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wichita, KS wrote its last area forecast discussion before this red flag warning went out at Nov 28, 3:06 AM CST, 27 minutes earlier.
Area forecast discussion, Nov 28, 3:06 AM CST, 27 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE WICHITA KS 306 AM CST SUN NOV 28 2010 .DISCUSSION... MAIN FORECAST CONCERNS: STRONG SOUTH WINDS AND EXTREME WILDFIRE DANGER TODAY. TODAY-TUESDAY: LEE LOW NEAR THE KS/CO BORDER WILL DEEPEN SOME TODAY...RESULTING IN AN INCREASED PRESSURE GRADIENT. FAIRLY STEEP 1000-850 LAPSE RATES DEVELOP BY MIDDAY INTO THE AFTERNOON...WITH 850 WINDS OF 50-60 KT PROGGED AND ALREADY SHOWING UP ON PROFILERS. THIS IS IN RESPONSE TO A LONGWAVE UPPER TROF MOVING THROUGH THE WESTERN CONUS. ALL DATA INCLUDING BUFKIT AND MOS SUPPORT WIND ADVISORY CRITERIA TOWARD MIDDAY INTO THE AFTERNOON HOURS ACROSS THE ENTIRE FORECAST AREA. WILL EXPAND THE WIND ADVISORY TO INCLUDE ALLEN/NEOSHO/LABETTE COUNTIES AND WILL RUN IT FROM 17Z-00Z. THE UPPER TROF WILL EJECT OUT SLOWLY ACROSS THE PLAINS TONIGHT INTO TUESDAY. MARGINAL GULF MOISTURE RETURN PROGGED AHEAD OF THE STRONG COLD FRONT...ALONG AND EAST OF I 135. STRATUS SHOULD DEVELOP NWD INTO THAT AREA...AND MODEL SOUNDINGS CONTINUE TO SUPPORT CHANCE OF DRIZZLE IN SERN KS LATE TONIGHT/MONDAY AM. WILL RETAIN A SMALL CHANCE OF MEASURABLE RAIN IN FAR SOUTHEAST KS MONDAY AHEAD OF THE COLD FRONT...BEFORE MOISTURE GETS SHUNTED EASTWARD QUICKLY. COLDER THAN NORMAL AIR EXPECTED FOR MONDAY NIGHT INTO TUESDAY...WITH CONTINUED GUSTY NORTHWESTERLY WINDS. WEDNESDAY-SATURDAY: THE COLD LONGWAVE UPPER TROF WILL TRANSLATE EASTWARD WEDNESDAY...WITH MORE OF A ZONAL PROGRESSIVE FLOW OFF OF THE PACIFIC ENSUING. THE ECMWF IS STILL A BIT FASTER THAN THE GFS WITH THE TRACK OF A FAST MOVING SHORTWAVE PROJECTED TO MOVE ACROSS THE NORTHERN/CENTRAL PLAINS FRIDAY-FRIDAY NIGHT. VERY LIMITED MOISTURE RETURN EXPECTED AHEAD OF THIS FAST MOVING SYSTEM AND ASSOCIATED COLD FRONT. THEREFORE...WILL RETAIN A DRY FORECAST DURING THE PERIOD WITH NEAR TO ABOVE NORMAL TEMPERATURES. JMC && .FIRE WEATHER... THE COMBINATION OF STRONG SOUTHERLY WINDS OF 25 TO 35 MPH WITH GUSTS TO 45 MPH ALONG WITH FULLY CURED GRASSLAND...WILL RESULT IN EXTREME GRASSLAND FIRE DANGER TODAY...FROM LATE MORNING INTO THE AFTERNOON HOURS ACROSS CENTRAL...SOUTH CENTRAL...AND SOUTHEASTERN KS. WILL UPGRADE THE FIRE WEATHER WATCH TO A RED FLAG WARNING AND EXPAND THE AREAL COVERAGE TO INCLUDE ALLEN/NEOSHO/LABETTE COUNTIES. THE RED FLAG TIMING WILL BE CONSISTENT WITH THE WIND ADVISORY RUNNING FROM 17Z-00Z TODAY. JMC && .AVIATION...06Z TAFS KRSL/KSLN/KHUT/KICT/KCNU MAIN AVIATION CONCERNS WILL BE WIND SHEAR TIL SUNRISE AND THEN STRONG SURFACE WINDS FOR MOST OF THE AFTERNOON. STRONG UPPER SHORTWAVE IS NOW APPROACHING THE DESERT SOUTHWEST AS LEE TROUGHING CONTINUES TO STRENGTHEN OVER THE HIGH PLAINS. PROFILERS ARE SHOWING BETWEEN 45-50KTS AT 500M OVER CENTRAL AND SOUTH CENTRAL KS. THEREFORE WENT AHEAD AND INSERTED WIND SHEAR FOR ALL TAFS SITES WITH THE EXCEPTION OF KCNU. STILL CONFIDENT THAT SOUTH WINDS TOMORROW WILL BE VERY STRONG WITH SUSTAINED 30-35 MPH LIKELY WITH GUSTS TO AROUND 45 MPH. THESE STRONG WINDS WILL BRING A MOISTURE SURGE LATE SUN NIGHT WHICH WILL BRING A RAPID INCREASE IN LOWER CIGS. THEREFORE WENT AHEAD AND INTRODUCED SOME CIGS AROUND 3500FT FOR KICT AND KCNU AFTER 03Z MON. AT THIS POINT CONFIDENCE IF FAIRLY HIGH THEY WILL REMAIN ABOVE IFR LEVELS. LAWSON && .PRELIMINARY POINT TEMPS/POPS... WICHITA-KICT 60 41 47 23 / 0 10 10 10 HUTCHINSON 60 37 45 21 / 0 10 10 10 NEWTON 60 40 46 22 / 0 10 10 10 ELDORADO 58 44 50 23 / 0 10 10 10 WINFIELD-KWLD 60 45 51 24 / 0 10 10 10 RUSSELL 59 30 40 19 / 0 0 10 10 GREAT BEND 59 31 42 19 / 0 0 10 10 SALINA 58 37 44 21 / 0 0 10 10 MCPHERSON 59 37 44 21 / 0 10 10 10 COFFEYVILLE 61 46 58 26 / 0 10 30 10 CHANUTE 59 46 58 25 / 0 10 30 10 IOLA 59 46 57 25 / 0 10 30 10 PARSONS-KPPF 60 46 58 26 / 0 10 30 10 && .ICT WATCHES/WARNINGS/ADVISORIES... RED FLAG WARNING FROM 11 AM THIS MORNING TO 6 PM CST THIS EVENING FOR KSZ032-033-047>053-067>072-082-083-091>096-098>100. WIND ADVISORY FROM 11 AM THIS MORNING TO 6 PM CST THIS EVENING FOR KSZ032-033-047>053-067>072-082-083-091>096-098>100. &&
Hazardous weather outlook, Nov 27, 6:58 PM CST, 8 hours 35 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE WICHITA KS 658 PM CST SAT NOV 27 2010 KSZ032-033-047>053-067>072-082-083-091>096-098>100-282230- RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-RICE-MCPHERSON-MARION-CHASE- RENO-HARVEY-BUTLER-GREENWOOD-WOODSON-ALLEN-KINGMAN-SEDGWICK-HARPER- SUMNER-COWLEY-ELK-WILSON-NEOSHO-CHAUTAUQUA-MONTGOMERY-LABETTE- 658 PM CST SAT NOV 27 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL KANSAS... SOUTH CENTRAL KANSAS AND SOUTHEAST KANSAS. .DAY ONE...TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY SOUTHERLY WINDS WILL INCREASE TO 25 TO 35 MPH WITH HIGHER GUSTS ON SUNDAY ACROSS MUCH OF THE AREA...PLEASE SEE LATEST WIND ADVISORY FOR MORE DETAILS. THE STRONG SOUTHERLY WINDS AND DRY GRASSLAND WILL LEAD TO VERY HIGH AND EXTREME FIRE DANGER LEVELS. A FIRE WEATHER WATCH HAS BEEN HOISTED FOR ALL OF CENTRAL...AND SOUTH CENTRAL KANSAS EASTWARD INTO THE FLINT HILLS FOR SUNDAY AFTERNOON. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION IS NOT ANTICIPATED TONIGHT. && FOR A GRAPHICAL VERSION OF THIS INFORMATION...SEE OUR WEBPAGE AT (LOWERCASE) HTTP://WEATHER.GOV/WICHITA/HWO/HWO.PHP JMC/CJ
Nearby
Red Flag Warnings in Kansas, 2010Every red flag warning in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.